What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 10, 1:26 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 10, 1:26 PM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
226 PM CDT Tue Aug 10 2021
.SHORT TERM...
/Updated at 1258 PM CDT Tue Aug 10 2021/
Another day with high pressure and mid and low level flow from the
south and west bringing moisture and warm air to the state.
Scattered showers and thunderstorms will continue to develop
through the afternoon...weakening after sunset. Microburst
potential is high today with instabilities over 4000 J/kg...PW
values around the 90th percentile for this time of year...LI
around -9C and DCAPE values around 1000 J/kg or higher. Light wind
profiles will mean little movement in storms. So any stronger
thunderstorms have the potential for a localized flooding threat
and at least downburst winds...though will keep an eye on the
radar for any that could produce microbursts.
With the abundant moisture over the area...heat indices are going
to be well over the actual high temperature of the day...with
indices in the triple digits across the state. A few areas may
reach 106 or 107 degrees. Heat safety is a must today. A Head
Advisory will remain in effect through the afternoon and through
the night as well.
Tonight...clearing skies and calm winds will allow for patchy fog
to develop again. Low temperatures in the mid and upper 70's won't
allow for much relief from heat. Heat indices overnight will be
in the upper 70's and lower 80's.
Wednesday...another day of diurnal showers and thunderstorms are
expected...with activity beginning in the late morning.
Instabilities will be high again above 4000 J/kg...winds will be
light...and PW values will be around the 90th percentile for this
time of year. However models try to hint at decreasing dry air in
the mid levels with DCAPE less than 1000 J/kg. Could still expect
a downburst or microburst environment thought...so will still
need to keep an eye on any thunderstorms that develop through the
afternoon. Temperatures will once again be in the lower to mid
90's. Dewpoints in the 70's will keep heat indices in the triple
digits...so kept the Heat Advisory going through tomorrow
afternoon. Heat safety will once again be important. Limit time
outdoors and stay well hydrated.
24
.LONG TERM...
/Updated at 0210 PM CDT Tue Aug 10 2021/
Thursday through Monday.
No significant changes to extended forecast. An upper ridge axis
along the I-20 corridor will keep the higher rain chances south of
I-20 on Thursday. The upper ridge axis will shift westward on
Friday and over the weekend, which will allow deeper moisture to
spread over all of central Alabama resulting in more uniform rain
chances.
58/rose
Previous long-term discussion:
/Updated at 400 AM CDT Tue Aug 10 2021/
Thursday through Monday.
Typical summer weather remains the theme across Central Alabama
through the end of the work week. This will consist of hot and humid
conditions with afternoon highs in the upper 80s to lower 90s, and
perhaps a stray mid 90 reading across the south depending on how
each day's convection behaves. Regardless, dewpoints in the low to
mid 70s are forecast. This will promote heat indices in the upper
90s to lower 100s. Some locations could approach Heat Advisory
criteria (105 F) at times. The HWO mention for heat will run through
Friday as a result. Diurnally-driven, convective rain chances are in
place each day as we remain in the flat sub-tropical ridge with
ample afternoon buoyancy. Furthermore, PWs in the 1.8-2.0" range
will foster heavy rainfall in the more robust showers and
thunderstorms, especially toward the end of the week as these values
show signs of increasing overall.
By the weekend, medium-range guidance suggests increasing
tropospheric moisture with PWs in the 1.9-2.1" range. By this time
the persistent ridge across the Southeast seems to weaken a bit as
the deep-layer ridge out West continues to amplify. Meanwhile,
tropical considerations come into play. PTC6 is forecast to approach
the eastern Gulf of Mexico as a tropical storm by Saturday evening.
As this system nears the Deep South, an envelope of higher
PWs/tropical moisture surrounding its circulation will near our
area. This is most likely in the Sun-Tue timeframe. I show a general
increase in PoPs/decrease in temps as a result. More specific
details/potential impacts are TBD at this time.
40/Sizemore
&&
.AVIATION...
18Z TAF Discussion.
Scattered showers and thunderstorms will continue to develop
across the state. Have included VCTS as prevailing for now due to
uncertainty in timing and placement of any storms that do form. At
lest MVFR visibilities are possible with activity that moves over
each terminal. Overnight...clearing skies and light winds will
allow for patchy fog to develop. Scattered showers and
thunderstorms will begin across the state Wednesday late morning.
Note: AMD NOT SKED is appended to ANB TAF due to comms issues.
24
&&
.FIRE WEATHER...
Southerly to southwesterly surface and transport winds at 5-8 mph
through through Thursday. Best chances for showers and storms
along and south of I-20 during the afternoon and early evening
hours. Minimum RH values should remain above 50% for the next
several days, which will result in heat advisories.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 72 93 72 92 72 / 20 40 20 40 20
Anniston 75 92 73 92 72 / 20 50 20 50 20
Birmingham 75 93 73 92 73 / 20 40 20 40 20
Tuscaloosa 75 93 74 93 74 / 20 40 20 40 20
Calera 75 91 73 92 73 / 20 40 20 50 20
Auburn 73 90 73 90 73 / 30 60 20 50 20
Montgomery 75 93 73 93 74 / 30 60 20 50 20
Troy 73 93 73 93 73 / 30 60 20 50 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES/...
Heat Advisory until 9 PM CDT Wednesday for the following
counties: Autauga...Barbour...Bibb...Blount...Bullock...
Calhoun...Chilton...Clay...Coosa...Dallas...Elmore...Etowah...
Fayette...Greene...Hale...Jefferson...Lamar...Lowndes...Macon...
Marengo...Marion...Montgomery...Perry...Pickens...Pike...
Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...
Tuscaloosa...Walker...Winston.
&&
Hazardous weather outlook, Aug 10, 1:39 PM CST, 51 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
239 PM CDT Tue Aug 10 2021
ALZ011>015-017>050-112245-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
239 PM CDT Tue Aug 10 2021
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
Heat indices are expected to reach 100 to 107 degrees across most of
the forecast area this afternoon.
A few thunderstorms will have the potential of producing wind gusts
to 60 mph through 8 pm.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hot and humid conditions will continue for Wednesday through Friday
with heat indices approaching 105 degrees each day.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
In the hours before
Special weather statement, Aug 10, 12:21 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
121 PM CDT Tue Aug 10 2021
ALZ038-047-101845-
Lee AL-Chambers AL-
121 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern Lee and
southeastern Chambers Counties through 145 PM CDT...
At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Valley to Oak Bowery to near Notasulga.
Movement was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Auburn, Opelika, Valley, Lanett, Notasulga, Cusseta, Beans Mill,
Huguley, Auburn University, Fairfax, River View, Oak Bowery,
Loachapoka, Robert G. Pitts Airport, Lanett Municipal Airport, I 85
Welcome Center At Lanett, Chewacla State Park and Mount Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3276 8514 3275 8514 3250 8547 3250 8549
3254 8559 3262 8570 3278 8545 3289 8519
3286 8518 3285 8516 3281 8517 3278 8512
TIME...MOT...LOC 1821Z 084DEG 6KT 3284 8517 3275 8541 3263 8564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 10, 1:08 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
208 PM CDT Tue Aug 10 2021
ALZ045-046-048-101945-
Macon AL-Bullock AL-Russell AL-
208 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
Bullock, southeastern Macon and southwestern Russell Counties through
245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hurtsboro, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hurtsboro, Guerryton and Rutherford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3230 8533 3216 8528 3214 8548 3229 8553
TIME...MOT...LOC 1908Z 074DEG 5KT 3223 8540
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 10, 1:39 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
239 PM CDT Tue Aug 10 2021
ALZ038-102015-
Chambers AL-
239 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northern Chambers
County through 315 PM CDT...
At 239 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Standing Rock to Buffalo. These storms were
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stroud, Fredonia, Post Oak Forks, Veasey Creek Park, Standing Rock,
Welch, Penton, Buffalo and Stroud Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3292 8536 3300 8553 3311 8542 3311 8523
3300 8521
TIME...MOT...LOC 1939Z 152DEG 4KT 3310 8524 3297 8539
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 10, 1:40 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
240 PM CDT Tue Aug 10 2021
ALZ045-046-102015-
Macon AL-Bullock AL-
240 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northeastern Bullock
and southeastern Macon Counties through 315 PM CDT...
At 240 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hurtsboro to near Guerryton. Movement was
west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Union Springs, Guerryton, Creek Stand and Warriorstand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3213 8543 3213 8571 3239 8559 3235 8544
3223 8543 3215 8542
TIME...MOT...LOC 1940Z 097DEG 8KT 3228 8547 3218 8553
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 10, 2:19 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
319 PM CDT Tue Aug 10 2021
ALZ024-102045-
Jefferson AL-
319 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of east central
Jefferson County through 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm over
Birmingham Airport, or near Fultondale. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Birmingham, Homewood, Mountain Brook, Irondale, Fultondale, Center
Point, Tarrant, Ketona Lakes, B.j.c.c., Kingston, Five Points South,
Regions Field, Birmingham Airport, U.A.B. Campus, Birmingham Race
Course, Ruffner Mountain, Birmingham Zoo, Danville, Vulcan Park and
Highland Park Golf Course.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3353 8662 3348 8680 3360 8686 3366 8669
TIME...MOT...LOC 2018Z 156DEG 3KT 3358 8676
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/Davis